Arquivos de Neuro-Psiquiatria · 1996 · 53 citations · 3 references
MedicinePharmacologyPharmacotherapyClinical PharmacologyEpilepsyHypersensitivityAntiepileptic PharmacologyAntiepileptic PharmacotherapyDrug-induced Skin ReactionsDrug-resistant EpilepsyPharmacoepidemiologyAcute Adverse EventsAdult Drug-resistant EpilepsyAntiepileptic Drug SafetyLamotrigine PharmacologyLamotrigine TreatmentSerious Adverse EventsTreatment-resistant EpilepsyValproate Pharmacology
Cutaneous rash is one of the commonest adverse events associated with lamotrigine. We assessed whether the risk is increased in patients receiving concomitant valproate therapy in a population of 103 adult patients with intractable epilepsy, who had lamotrigine added to their treatment. Of the 33 patients taking valproate, 10 (30%) developed a rash, whilst of the 70 not taking valproate, only 6 (8%) developed a rash. This suggests a significantly higher risk of cutaneous rash when starting lamotrigine in patients already taking valproate (p < 0.02).
3
Sodium valproate acutely inhibits lamotrigine metabolism.
AW Yuen, G. Land, BC Weatherley et al. · British Journal of Clinical Pharmacology · 1992 · 252 citations · Full text
S. S. Palia · Postgraduate Medical Journal · 1993 · 61 citations · Full text
Medicine, Neurology, Neuroscience +14